Alert archive / New Jersey / Small Craft Advisories in 2010
Small Craft Advisory 49, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jun 16, 2010, 3:30 AM EDT. It took effect at Jun 16, 2010, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 16, 2010, 3:30 AM EDT (07:30 UTC)
- In effect from
- Jun 16, 2010, 6:00 PM EDT
- Expired
- Jun 16, 2010, 3:34 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
889 WHUS71 KPHI 160730 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 AM EDT WED JUN 16 2010 ANZ450-451-162000- /O.NEW.KPHI.SC.Y.0049.100616T2200Z-100617T1000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 330 AM EDT WED JUN 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY. AN INCREASING SOUTHEAST TO SOUTH FLOW TODAY WILL CAUSE SEAS TO BUILD AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT IS SLATED TO MOVE THROUGH LATE TONIGHT AND THURSDAY MORNING. UNTIL THEN...SOME WIND GUSTS COULD REACH 25 KNOTS LATER THIS AFTERNOON AND TONIGHT. SEAS ARE FORECAST TO BUILD TO 3 TO 5 FEET LATER THIS AFTERNOON AND CONTINUE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
152 WHUS71 KPHI 161422 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1022 AM EDT WED JUN 16 2010 ANZ450-451-162230- /O.CON.KPHI.SC.Y.0049.100616T2200Z-100617T1000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 1022 AM EDT WED JUN 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY. AN INCREASING SOUTHEAST TO SOUTH FLOW TODAY WILL CAUSE SEAS TO BUILD AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT IS SLATED TO MOVE THROUGH THURSDAY MORNING. UNTIL THEN...SOME WIND GUSTS COULD REACH 25 KNOTS TONIGHT. SEAS ARE FORECAST TO BUILD TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
484 WHUS71 KPHI 161934 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 334 PM EDT WED JUN 16 2010 ANZ450-451-162045- /O.CAN.KPHI.SC.Y.0049.100616T2200Z-100617T1000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 334 PM EDT WED JUN 16 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE NEW JERSEY COASTAL WATERS. SOUTHERLY WINDS WILL INCREASE TO AROUND 20 KNOTS THIS EVENING AND THERE IS A LOW PROBABILITY OF A GUSTY WEST WIND ASSOCIATED WITH A BRIEF HEAVY SHOWER OR THUNDERSTORMS BETWEEN 8 PM AND MIDNIGHT BUT FOR THE MOST PART...WINDS AND SEAS SHOULD REMAIN BELOW CRITERIA. THERE IS A LOW TO MODERATE PROBABILITY THAT NORTHWEST WINDS WILL GUST TO 25 KNOTS DURING MIDDAY THURSDAY...POSSIBLY REQUIRING A SMALL CRAFT ADVISORY FOR A PORTION OF THE NEAR SHORE COASTAL WATERS. $$ DRAG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 8:40 PM EDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 15, 8:40 PM EDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 840 PM EDT TUE JUN 15 2010 .SYNOPSIS... HIGH PRESSURE ACROSS SOUTHEAST CANADA AND NEW ENGLAND EARLY TONIGHT WILL PASS EAST INTO THE NORTH ATLANTIC OVERNIGHT. LOW PRESSURE WILL MOVE ACROSS THE UPPER GREAT LAKES REGION TONIGHT AND THEN OVER THE LOWER LAKES AND NEW ENGLAND WEDNESDAY THROUGH THURSDAY. A SERIES OF FRONTS ASSOCIATED WITH THIS LOW WILL AFFECT OUR WEATHER WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD BACK TOWARD THE AREA FOR THE END OF THE WEEK. A COLD FRONT MAY AFFECT THE AREA THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... CLOUDS AND SCATTERED SHOWERS ACROSS THE DELMARVA WILL SLOWLY MOVE EWRD WHILE DIMINISHING THIS EVENING. ACROSS NRN AND CENTRAL AREAS...CLOUDS WILL INCREASE ACROSS THE REGION TONIGHT AS THE WARM FRONT AND LOW PRESSURE FROM THE WEST BEGIN TO APPROACH. THE MOST RECENT GFS/NAM MODELS ARE DRIER/SLOWER WITH THE SYSTEM...BUT THE HPC HAS SIDED WITH THE OLDER ECMWF WHICH ALLOWS QUICKER MOVEMENT AND A BETTER CHC FOR POPS ACROSS THE AREA LATE TONIGHT. I HAVE TRIMMED THE POPS A LITTLE FROM THE EAST...BUT LEFT THE MOSTLY CHC POPS (LOW LIKELY IN THE SRN POCONOS) FROM EARLIER FCSTS. LOWS OVERNIGHT LOW TO MID 50S FAR NORTH AND UPPER 50S TO LOW 60S CENTRAL AND SRN AREAS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... FOR WEDNESDAY AND WEDNESDAY NIGHT, A WARM FRONT ASSOCIATED WITH THE GREAT LAKES LOW WILL PASS THROUGH THE AREA DURING THE MORNING AND EARLY AFTERNOON. A COLD FRONT WILL CROSS THE AREA WED EVENING. THE FRONTS WILL BE ACCOMPANIED BY SHOWERS AND TSTMS. IN GENERAL, LIKELY POPS ARE IN THE FCST FOR WED AND EARLY WED NGT WHICH HAS GONE AGAINST THE LOWER MET/MAV POPS. THE GREATER PRECIPITABLE WATER VALUES WILL CREATE DOWNPOURS IN SOME AREAS. THE CHC FOR SVR WEATHER IS THERE ALSO WITH SOME INCR WIND FIELDS. THE DAY2 SLGT CHC FOR SVR THUNDERSTORMS IS ACROSS THE EXTREME SW COUNTIES ATTM. THURSDAY THROUGH FRIDAY...HIGH PRESSURE IS SHOWN BUILDING ACROSS THE REGION AND A DRY FCST IS EXPECTED. THE ECMWF DOES HINT THAT SOME SHOWERS MAY LINGER EAST AFTER 12Z THU...BUT THIS MAY NOT HAPPEN AND I DECIDED TO LEAVE THEM OUT ATTM. TEMPERATURES WILL RETURN ABOVE NORMAL WITH MAINLY LOW TO MID 80S THU AND MID TO UPPER 80 IN FRI. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THE FORECAST CONTINUES TO MAINTAIN FAIRLY GOOD CONTINUITY. FOR THE MOST PART, MODEL GUIDANCE PUTS OUR AREA ON THE SOUTHERN EDGE OF A MID LEVEL ZONAL FLOW WITH A FAIRLY STRONG RIDGE CENTERED JUST WEST OF THE SOUTHERN MISSISSIPPI RIVER VALLEY AND THAT IS RIDGING TOWARD OUR AREA. THE LAST TWO RUNS OF THE ECMWF HAVE AMPLIFIED A WAVE MOVING TOWARD THE NORTHEAST AT THE END OF THIS PERIOD, BUT THE 00Z ECMWF ENSEMBLES WERE WEAKER WITH THIS AND WE ARE NOT YET PLAYING THE OPERATIONAL SOLUTION UP A LOT. AT THE SURFACE, WE START WITH HIGH PRESSURE MOVING OFF THE COAST. A WEAKENING COLD FRONT IS STILL FORECAST TO MOVE INTO THE AREA LATE SATURDAY NIGHT AND MANAGE TO CLEAR THE AREA TO THE SOUTH BEFORE DAYBREAK MONDAY, BUT ITS SUPPORT IS WEAK AND WE ARE NOT GOING WITH VERY HIGH ASSOCIATED POPS. ALTHOUGH WE ARE LEANING AGAINST THE STRONGER FRONTAL SOLUTION ON TUESDAY PER THE ENSEMBLES, WE DO CARRY CHANCE POPS ON THAT DAY JUST IN CASE. TEMPERATURES THROUGH THE PERIOD ARE FORECAST TO BE ABOVE NORMAL, WITH A MOVE A BIT TOWARD NORMAL IN THE WAKE OF THE LATE WEEKEND FROPA. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR AT LEAST HALF THE NIGHT TO START...THEN IFR OR LIFR CIGS ARE FORECAST TO DEVELOP LATE TONIGHT OR AFTER DAYBREAK ON THE PERSISTENT ONSHORE FLOW. VSBYS AT SOME SITES WILL DROP INTO THE MVFR RANGE IN THE INITIALLY STABLE ENVIRONMENT. DURING THE DAYTIME, THE H925 AND H8 FLOW AND THE TIME OF YEAR SUGGEST THAT THE WARM FRONT SHOULD MOVE THROUGH A GOOD PART OF THE FORECAST AREA BEFORE THE END OF THE TAF PERIOD. THIS SHOULD RESULT IN MIXING THAT WILL TAKE OUT THE IFR CONDITIONS, BUT ALSO SHOULD INCREASE INSTABILITY. MOISTURE IN THE LOWER LAYERS MAY WELL KEEP MVFR CEILINGS AROUND EVEN AFTER INSTABILITY DEVELOPS. QUITE A BIT OF ML CAPE LATE TOMORROW AFTN SE PA INTO THE DEL VALLEY. HEAVY RAIN PRODUCING THUNDERSTORMS EXPECTED LATE AFTN SE PA...KRDG POSSIBLY TO KABE...KPNE...KPHL...KILG...KTTN BY 00Z THU. WE EVEN HAVE ALLOWED FOR THE POSSIBILITY OF CONVECTION REACHING THE TWO SOUTHEASTERN TAF SITES BEFORE THE END OF THE PERIOD. STORM TOPS IN THE 40S. PWAT OVER 2 INCHES. TSEC INDICATES A ROUGHLY 6 TO 9 HR WINDOW OF OPPORTUNITY CENTERED JUST AFTER 00Z/THU. W WIND GUST OUTFLOW BOUNDARIES. PLS SEE 1732Z SPC DAY 2 OUTLOOK WHICH HAS EXPANDED SLIGHT RISK NORTHWARD INTO S CENTRAL PA. OUTLOOK... WED NIGHT...COLD FRONT WILL PUSH ACROSS OUR AREA WEDNESDAY NIGHT. OCNL IFR CONDS IN SHOWERS/SCT TSTMS ST AND FOG. THU: VFR. WNW GUSTS 20 KTS DAYLIGHT HOURS THU. FRI: VFR LIGHT WIND AND SEA/BAY BREEZES. SAT: VFR MAY DEGRADE AT TIMES TO MVFR CIGS. && .MARINE... NO HEADLINES THRU WED NIGHT AS CONFIDENCE ON THE ROBUST GFS WW GUIDANCE IS BELOW AVG DUE TO WAA PATTERN. MARINERS SHOULD BE ALERT FOR POSSIBLE DENSE FOG ON WED AND WED NIGHT. ALSO SHOULD BE ALERT FOR STRONG TSTMS IN THE OCEAN COASTAL WATERS WED NIGHT BUT IN DEL BAY/CHES BAY BEGINNING LATE WED AFTN WHERE ISO W GUST 30-35 KTS POSSIBLE AS WELL AS MANY LIGHTNING STRIKES. && .TIDES/COASTAL FLOODING... THE EAST TO SOUTHEAST FLOW OF ABOUT 10 KNOTS OVER THE SOUTHERN WATERS WAS SLOWING THE DECLINE IN TIDAL DEPARTURES THERE THIS EVENING. FURTHER NORTH, WINDS WERE FROM THE SOUTH, ALTHOUGH THE EXPECTED RESPONSE IN DEPARTURES WAS SLOW TO DEVELOP. FOR UP NORTH, WE STILL EXPECT DEPARTURES TO FALL SHORT OF WHAT WOULD GENERATE ANY PROBLEMS. FOR DOWN SOUTH, THE SPREAD BETWEEN LOCAL GUIDANCE AND SSE GUIDANCE IS TYPICAL, WITH THE FORMER SUGGESTING WE MANAGE TO REACH MINOR TIDAL FLOODING WHILE THE LATTER SUGGESTS NO DEPARTURES. WE HAVE ISSUED A STATEMENT FOR SPOTTY TIDAL FLOODING OVER THE COAST AND ADJACENT BACK BAYS SOUTH OF GREAT EGG INLET AND OVER DELAWARE BAY. THE CBOFS FORECAST SUGGESTED THE CHESAPEAKE BAY SITES ARE SAFE. THE PHILADELPHIA GAUGE LOOKED THIS EVENING AS IF THE TIDAL DELAWARE RIVER ALSO ARE SAFE. && .EQUIPMENT... THE KDIX 88D IS BACK IN OPERATION. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...O'HARA SHORT TERM...O'HARA LONG TERM...DELISI AVIATION...DRAG/DELISI MARINE...DRAG TIDES/COASTAL FLOODING...DELISI EQUIPMENT...DELISI
Hazardous weather outlook, Jun 15, 2:43 PM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 243 PM EDT TUE JUN 15 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-161845- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 243 PM EDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS ARE LIKELY ON WEDNESDAY WITH THE GREATEST THREAT ACROSS NORTHERN PENNSYLVANIA AND NEW JERSEY. THUNDERSTORMS SHOULD BECOME STRONGER DURING THE AFTERNOON AND EARLY EVENING ON WEDNESDAY. WHILE THE RISK FOR SEVERE THUNDERSTORMS AS OF THIS AFTERNOON IS JUST SOUTHWEST OF OUR AREA, WE WILL BE MONITORING THE UPCOMING FRONTAL SYSTEM AND SEE IF THE GREATER RISK FOR SEVERE WEATHER WILL SPREAD INTO OUR REGION. THE MOST LIKELY AREAS WOULD BE THE WESTERN PHILADELPHIA SUBURBS AND DELMARVA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-161845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 243 PM EDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS SHOULD BECOME STRONGER DURING THE AFTERNOON AND EARLY EVENING ON WEDNESDAY. WHILE THE RISK FOR SEVERE THUNDERSTORMS AS OF THIS AFTERNOON IS WEST OF OUR AREA, WE WILL BE MONITORING THE UPCOMING FRONTAL SYSTEM AND SEE IF THE GREATER RISK FOR SEVERE WEATHER WILL SPREAD INTO OUR REGION. THE MOST LIKELY AREA WOULD BE THE DELAWARE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.